Missouri, 2016Flash Flood in Missouri, August 3 to 4, 2016
August 3 to 4, 2016 · NWS LSX · 1 event in 1 county or zone
After 3 days of heavy rain over the county, with up to 8 inches of rainfall, and a lot of rain in the month leading up to this, the dam on Glover Spring Lake failed. It washed out the bridge on County Road 101 just below it.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After 3 days of heavy rain over the county, with up to 8 inches of rainfall, and a lot of rain in the month leading up to this, the dam on Glover Spring Lake failed. It washed out the bridge on County Road 101 just below it. No structures were affected at the dam or downstream on Crows Fork Creek and Auxvasse Creek.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 3, 2:35 PM CST, 15 minutes earlier.
Area forecast discussion, Aug 3, 2:35 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
335 PM CDT WED AUG 3 2016
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 334 PM CDT Wed Aug 3 2016
Main forecast concern is the potential for the return for heat
tomorrow. Have already issued a heat advisory for a small heat for
a small part of central Missouri tomorrow including the
Columbia/Jefferson City area.
Isolated or scattered storms are still expected through early
evening ahead of weak MCV that will move east of the area by 06Z.
The RAP and GFS is showing some weak low level moisture convergence
redeveloping over central Missouri on the nose of a 20kt low level
jet late tonight. This should be enough to warrant adding a slight
chance of showers and thunderstorms from central Missouri into east
central and southeast Missouri late tonight and early Thursday.
While there may be some some isolated thunderstorms and lingering
debris cloudiness early tomorrow, still think there will enough solar
insolation tomorrow for temperatures to climb into the lower to mid
90s. Dewpoints will be in the lower to mid 70s thanks to the recent
rainfall. Combination of highest heat and humidity tomorrow to
cause the highest heat index will be over a small part of central
Missouri where values will be around 105 degrees. As state above,
have already issued a heat advisory for the far western part of the
CWA.
Britt
.LONG TERM... (Thursday Night through Next Wednesday)
Issued at 334 PM CDT Wed Aug 3 2016
An upper level trough moving eastward through northern portions
of the northern Plains and Great Lakes region will send a cold front
southeastward through our forecast area late Thursday night and
Friday. Scattered convection is expected along this front, mainly
across northeast MO and west central IL Thursday night, and the rest
of the area on Friday. This front should make it into the southern
portions of Missouri and Illinois by Friday evening. Will have warm
and humid conditions Friday afternoon across southeast MO and
southwest IL with maximum heat indices of 100-105. The threat for
convection will continue this weekend due to low-mid level warm air
advection over the front which will become nearly stationary and
more northwest to southeast oriented as a surface ridge moves
eastward into the Great Lakes region, while the western portion of
the front becomes to lift back northward as a warm front. This will
bring the chance of showers/storms mainly to southern and western
portions of the forecast area. May also get convection across the
northern and eastern portions of the area as well due to weak
shortwaves overtopping the upper level ridge centered over the
southern Plains. Temperatures and dew points should be slightly
lower this weekend, especially across northeast MO and west central
IL as the surface ridge moving eastward through the northern Plains
and into the Great Lakes region noses into the northern portion of
our area. Warmer temperatures can be expected for the next work week
as the upper level ridge tries to build northeastward into our area,
while the surface wind becomes southerly as the surface ridge shifts
east of the area.
GKS
&&
.AVIATION... (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1253 PM CDT Wed Aug 3 2016
Mainly dry and VFR conditions are expected during the period.
Isolated thunderstorms may develop early this afternoon near the
St. Louis area terminals, but forecast coverage will be too
scattered to put in the TAF at this point. Winds will remain
light.
SPECIFICS FOR KSTL: Expect mainly dry and VFR conditions through
the period with light winds.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 1 PM to 8 PM CDT Thursday for Boone MO-Cole
MO-Moniteau MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Aug 3, 2:21 PM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAINT LOUIS MO
321 PM CDT WED AUG 3 2016
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
321 PM CDT WED AUG 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HEAT AND HUMIDITY WILL RETURN TO THE REGION THURSDAY...AND ALONG
AND SOUTH OF I-70 ON FRIDAY. A HEAT ADVISORY IS IN EFFECT FOR
PARTS OF CENTRAL MISSOURI THURSDAY AFTERNOON INTO THE EARLY
EVENING AS FORECAST HEAT INDEX VALUES TOP OUT AT 105.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
GKS
Flash Flood, Callaway
- When
- August 3, 2:50 PM CST to August 4, 7:30 AM CST
- Where
- Callaway County, 2.32 mi E of Fulton to 2.27 mi E of Fulton
- Cause
- Dam / Levee Break
- Reported by
- Emergency Manager
- Coordinates
- 38.847, -91.887
After 3 days of heavy rain over the county, with up to 8 inches of rainfall, and a lot of rain in the month leading up to this, the dam on Glover Spring Lake, a 35 acre lake, failed. It washed out the bridge on County Road 101 just below it. No structures were affected near the dam or downstream on Dunlap Creek, Crows Fork Creek and Auxvasse Creek. The gage near Reform on Auxvasse Creek did show about a 23 foot rise in an 8 hour time period.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Idaho, August 3, 20162 deaths · 1 event
- Tornado and Hail in North Dakota, August 3, 2016$1.9 million · EF2 · 15 events
- Tornadoes and Flash Flooding in North Dakota, August 3, 2016$120,000 · EF2 · 42 events
- Flash Flood and Flood in North Carolina, August 3, 2016$301,000 · 2 events
- Flash Flooding and Flooding in Nevada, August 3 to 4, 2016$91,000 · 7 events
- Wildfire in Utah, August 3 to 12, 2016$100,000 · 1 event
- Flash Flood in North Carolina, August 3, 2016$85,000 · 1 event
- Flash Flood and Damaging Wind in Arizona, August 3, 2016$75,000 · 61 kt wind · 2 events
- Damaging Winds in Minnesota, August 3 to 4, 201670 kt wind · 24 events
- Flash Flooding and Hail in Arkansas, August 3 to 6, 2016$17,000 · 1 in hail · 10 events
- Heat in Louisiana, August 3 to 8, 201617 events
- Flash Flooding in Arizona, August 3, 2016$17,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 662720.